Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 27, NWS Fort Worth, TX

June 5, 2017Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 5, 2017, 4:08 AM CDT for Navarro County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2017, 4:08 AM CDT (09:08 UTC)
Expired
Jun 5, 2017, 6:00 AM CDT
In force
112 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WGUS54 KFWD 050908
FFWFWD
TXC349-051100-
/O.NEW.KFWD.FF.W.0027.170605T0908Z-170605T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
408 AM CDT MON JUN 5 2017

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Central Navarro County in north central Texas...

* Until 600 AM CDT.

* At 405 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain over Retreat and parts of Corsicana. Over one inch of 
  rain has already fallen. This rainfall will lead to excessive 
  water runoff and cause flash flooding. Low-lying areas are most 
  vulnerable to rapidly rising water. Some low-water crossings may 
  flood and become impassable. Streets in part of Retreat and 
  Corsicana may become impassable. In addition, early rainfall in 
  the northern portions of the county may be causing flooding in low-
  lying areas.

* Some locations that will experience flooding include...
  Corsicana, Navarro, Retreat, Oak Valley and Mustang.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3226 9636 3200 9638 3202 9652 3226 9649

$$

JLDunn
2 follow-up statements
476 
WGUS74 KFWD 051005
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
505 AM CDT MON JUN 5 2017

TXC349-051100-
/O.CON.KFWD.FF.W.0027.000000T0000Z-170605T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Navarro TX-
505 AM CDT MON JUN 5 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
CENTRAL NAVARRO COUNTY...

At 503 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain along the Interstate 45 corridor from Corsicana to Rice. Over 
one inch of rain has already fallen. The heaviest rains have fallen 
over Retreat and parts of Corsicana, and south of Rice. This 
rainfall will lead to excessive water runoff and cause flash 
flooding. Low-lying areas are most vulnerable to rapidly rising 
water. Some low-water crossings  and streets may flood and become 
impassable.

Some locations that will experience flooding include...
Corsicana, Rice, Retreat, Oak Valley and Mustang.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3226 9636 3200 9638 3202 9652 3226 9649

$$

JLDunn
727 
WGUS74 KFWD 051055
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
555 AM CDT MON JUN 5 2017

TXC349-051103-
/O.EXP.KFWD.FF.W.0027.000000T0000Z-170605T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Navarro TX-
555 AM CDT MON JUN 5 2017

...THE FLASH FLOOD WARNING FOR CENTRAL NAVARRO COUNTY WILL EXPIRE AT
600 AM CDT...

The heavy rain has ended, but ongoing flooding issues may still 
reside in Central Navarro County from Retreat and Corsicana to south 
of Rice, along the Interstate 45 corridor. Do not drive into flooded 
areas!

LAT...LON 3226 9636 3200 9638 3202 9652 3226 9649

$$

JLDunn

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 11:38 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 11:38 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1138 PM CDT Sun Jun 4 2017

.AVIATION...
All of the scattered showers and thunderstorms that developed
across the region during the day Sunday had dissipated by 0430z.
Isolated showers/thunderstorms could redevelop across North and
Central Texas overnight but the chances at any particular airport
is way too low to include in the TAFs. An upper level low that is
currently over West Texas will work its way across the region
Monday bringing more scattered showers and thunderstorms to the
region. Light and variable winds will gradually come around to the
northwest at 5 knots or so by 09z and become northerly at around
10 knots by 15z Monday. Some MVFR ceilings should spread into the
Metroplex around 09z and some MVFR ceilings may hang around
through the morning hours before VFR conditions return. Expect
scattered showers and thunderstorms to develop by late morning and
continue through the afternoon. Have placed VCSH starting at 15z
with VCTS starting at 18z and just placed VCSH for the 00z-04z
period. As the upper level system moves off to the east, rain
chances at the TAF sites will end by 06z.

58

&&

.SHORT TERM... /Issued 336 PM CDT Sun Jun 4 2017/
Diurnal destabilization coupled with ascent from an approaching
upper low have initiated scattered showers and storms across the
forecast area this afternoon. Due to lack of shear, these storms
have remained well below severe limits but a few stronger cells
have produced wind gusts of 35-40 mph. Most of this activity has
been moving at sufficient speeds to preclude a flooding threat
despite some rainfall rates around 1" per hour. Additional
scattered showers and storms will be possible through the evening
as large scale ascent continues along with localized enhanced
ascent due to outflow boundary collisions. After sunset, a
downward trend in convective activity will ensue as CIN increases.
PoPs later this evening and overnight will be highest generally
east of I-35 where lingering showers or an isolated storm will be
possible.

We'll also need to keep an eye on the potential for some patchy
fog to develop given the light winds and moist soils. However,
this will also be contingent on the amount of clearing that takes
place. Thus, there is little confidence in where the highest fog
potential could be and have not included any mention in the
forecast just yet. Overnight lows will also be sensitive to any
lingering cloud cover, but should generally be in the mid 60s to
around 70.

-Stalley

&&

.LONG TERM... /Issued 336 PM CDT Sun Jun 4 2017/
With the upper low finally getting a decent push from a digging
trough swinging through the Great Lakes and an amplifying upstream
ridge, Monday should be the last day for relatively high rain
chances across North Texas through the remainder of the week.  In
fact, we may actually see a little better coverage of scattered
showers and thunderstorms Monday afternoon as deep moisture remains
in place and we maintain broad forcing for ascent across North
Texas. Mid and upper level wind shear will actually strengthen a
bit by afternoon as the parent trough slides a little farther to
the east. Despite being on the back side of the trough, no
appreciable dry air moves into the region until Monday night and
Tuesday. So this slight increase in shear along with continued
weak ascent should allow coverage of scattered showers and
thunderstorms to be fairly high tomorrow. There will be some areas
that miss out, but most areas will have a 40-50% chance of
showers/storms. Lower chances will occur across the far western
counties. Typical in these types of patterns will be the threat
for mainly gusty winds and some small hail. Locally heavy rainfall
and frequent lightning will be more prevalent.

Precipitation chances will decrease rather quickly late Monday
evening with loss of daytime heating and the main upper trough
finally pushing to the east of the area. Drier air will filter
into the region behind a weak cold front for Tuesday. Highs will
warm up into the upper 80s although north winds and dewpoints in
the low/mid 60s will make it feel nice for early June.
Temperatures on Wednesday and Thursday morning will also be
comfortable with low 60s in the outlying areas. Highs again will
be in the upper 80s areawide.

We will warm up by the end of the week into next weekend although
the upper ridging over the Southern Plains will begin to weaken.
Right now we'll keep the forecast dry, but there is some indication
that a weak disturbance could move through the region in the Fri/Sat
timeframe. This could result in additional scattered showers/storms.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    70  86  70  89  68 /  30  50  20   0   0
Waco                69  86  69  88  67 /  30  50  20   5   5
Paris               69  83  68  87  64 /  50  50  20   0   0
Denton              67  85  67  88  64 /  30  50  10   0   0
McKinney            68  85  68  88  65 /  40  50  20   0   0
Dallas              71  86  71  89  69 /  30  50  20   0   0
Terrell             69  85  69  88  66 /  50  50  20   0   0
Corsicana           69  85  69  87  67 /  50  50  20   5   0
Temple              68  86  69  88  67 /  30  50  20   5   5
Mineral Wells       66  83  66  88  63 /  20  40  10   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

58/24
Hazardous weather outlook, Jun 4, 3:38 PM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
338 PM CDT Sun Jun 4 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051300-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
338 PM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will continue across North and
Central Texas through this evening. Locally heavy rainfall, gusty
winds, and frequent cloud to ground lightning will be the main
threats. Coverage of storms should diminish after sunset.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered showers and thunderstorms are expected to develop again
Monday afternoon and evening. Locally heavy rainfall, gusty winds,
and frequent cloud to ground lightning will be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:04 PM CDTAreal Flood AdvisoryFWDDallas, Ellis, Kaufman116 min
Jun 4, 7:36 PM CDTSpecial Weather StatementFWDKaufman, Navarro24 min
Jun 4, 7:54 PM CDTFlash Flood WarningFWDKaufman2 hr
Jun 4, 8:14 PM CDTSpecial Weather StatementFWDVan Zandt31 min
Jun 4, 8:24 PM CDTAreal Flood AdvisoryFWDCollin, Rockwall2 hr
Jun 4, 8:35 PM CDTSpecial Weather StatementFWDHenderson25 min
Jun 4, 9:57 PM CDTAreal Flood WarningFWDKaufman2 hr
Jun 5, 2:56 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
Jun 5, 6:28 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
Jun 5, 1:48 PM CDTSpecial Weather StatementFWDSomervell42 min
Jun 5, 2:55 PM CDTSpecial Weather StatementFWDHamilton50 min
Jun 5, 5:27 PM CDTSpecial Weather StatementFWDPalo Pinto33 min
Jun 5, 6:13 PM CDTSpecial Weather StatementFWDEastland32 min
Jun 5, 6:39 PM CDTSpecial Weather StatementFWDEastland36 min

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.